Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 312, NWS Jacksonville, FL

October 6, 2000Clinch County, Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 6, 2000, 5:15 PM EDT for Clinch County, Echols County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Oct 6, 2000, 5:15 PM EDT (21:15 UTC)
Expired
Oct 6, 2000, 5:45 PM EDT
In force
30 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clinch County, GA, Echols County, GA

What was reported inside it

TimeReportWhereRemark
Oct 6, 5:30 PM EDTThunderstorm WindFargo, GALarge trees were blown down.
Oct 6, 5:30 PM EDTThunderstorm WindNeedmore, GALarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WUUS52 KJAX 062115
SVRJAX
GAC065-101-062145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT FRI OCT 6 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLINCH COUNTY IN SOUTHEAST GEORGIA
  SOUTHEASTERN ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 545 PM EDT

* AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES WEST OF NEEDMORE...
  OR ABOUT 12 MILES WEST OF FARGO...MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEEDMORE BY 520 PM EDT...
  FARGO BY 525 PM EDT...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.


LAT...LON 3074 8273 3059 8276 3057 8244 3065 8242

$$

TRABERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:00 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Oct 6, 3:00 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT FRI OCT 06 2000

AVN MODEL CONTINUES TO BE MODEL OF CHOICE DUE TO ITS GOOD TRACK THUS
FAR ON POSITIONING OF FRONT AND MOISTURE AND WILL THEREFORE LEAN TOWARDS
IT IN THIS FORECAST.

TONIGHT/SAT...SURFACE ANALYSIS SHOWING PREFRONTAL TROUGH FROM CENTRAL
GEORGIA INTO SOUTH ALABAMA WITH A LARGE AREA CONVECTION OUT AHEAD OF THE
TROUGH. THE COLD FRONT WAS IN NW ALABAMA AND EXTREME NW GA. FOR TONIGHT...
HAVE RAISED POPS TO 40 TO 60 PCT WITH HIGHEST POPS IN EXTREME N FL AND INLAND
SE GA. COULD ALSO SEE A FEW STG THUNDERSTORMS. AVN HAS PREFRONTAL TROUGH
OVER NORTH FLORIDA AT 06Z WITH COLD FRONT ENTERING FL GA BORDER AT 12Z
AND FROM JUST SOUTH OF JAX TO CDK AT 18Z...AND SOUTH OF CWA BETWEEN 21 AND
00Z. WILL HOLD ON TO CLOUDS/POPS ALL DAY IN FL BUT BREAK OUT IN GA DURING THE
AFTERNOON. WILL SEE MILD TEMPS...BUT CLOUD COVER LIKLEY TO KEEP TEMPS FROM
GETTING TOO BALMY. ALSO OF CONCERN WILL BE THE SHARP INCREASE IN WINDS OVER
THE COASTAL WATERS FROM EARLY TO LATE SATURDAY AND MENTIONED THIS IN THE
MARINE FORECAST.

SAT NITE/SUN...STRONG CAA SETS IN AS STRONG AREA OF HIGH PRESSURE (1040+MB)
BEGINS TO BUILD IN AND WENT WITH CLEARING IN SE GA AND PARTLY CLOUDY ELSEWHERE.
MODELS HANG ONTO POPS...BUT THE ONLY AREA I LEFT POPS IN FOR (20 PCT EARLY)
WAS FLAGLER CO. WENT WITH LOWS NEAR 50 SE GA AND FLAGLER CO.
SUNDAY...WENT WITH SUNNY...BREEZY AND COOL ALL AREAS WITH HIGHS MOSTLY
IN THE 60S.

EXTENDED...THE MRF GRADUALLY WEAKENS THE STRONG HIGH AND MOVES IT SE
INTO ARKANSAS BY TUE. DUE TO THE STRONG PRESSURE GRADIENT...WILL
CONTINUE TO SEE THE BREEZY AND COOL CONDITIONS CONTINUING WITH
TEMPERATURES AT NIGHT DIPPING INTO THE 40S OVER MUCH OF THE AREA
(AND POSSIBLY A LITTLE LOWER IN OUR NW CWA).

MARINE...WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT AS
PREFRONTAL TROUGH APPROACHES. WINDS AND SEAS MAY BE HIGHER NEAR
THUNDERSTORMS...TONIGHT AND EARLY SAT. WINDS WILL BECOME NORTH AND
INCREASE SHARPLY SAT AFTERNOON WITH COLD FRONT AND MENTIONED SCA
CRITERIA LIKLEY LATE SAT AFTERNOON AND ON INTO TUE.            F

PRELIM...
AMG 66/76/49/62 6300
SSI 68/77/55/65 5300
JAX 69/79/56/67 5400
GNV 69/81/57/69 4400 08

.JAX...
.GA...NONE
.FL...NONE

PP

In the hours before

Special weather statement, Oct 6, 11:56 AM EDT, 5 hours 19 minutes before
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-062100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
NOON EDT FRI OCT 6 2000

A LINE OF SHOWERS AND THUNDERSTORMS WILL APPROACH THE REGION FROM THE
NORTHWEST LATE THIS AFTERNOON AND TONIGHT. THE LINE WILL APPROACH
SOUTHEAST GEORGIA NORTH AND WEST OF U.S. HIGHWAY 84 BETWEEN 3 AND 6
PM...THE BALANCE OF SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY THROUGH
10 PM...AND THE REMAINDER OF NORTH FLORIDA OVERNIGHT. A FEW EMBEDDED
STORMS MAY BECOME STRONG...WITH AN ISOLATED SEVERE THUNDERSTORM
POSSIBLE. THE AREA WITH THE GREATEST THREAT OF STRONG/SEVERE
THUNDERSTORMS WILL BE OVER SOUTHEAST GEORGIA THIS LATE AFTERNOON.

SPOTTER ACTIVATION MAY BE REQUESTED OVER PORTIONS OF SOUTHEAST
GEORGIA LATER THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.